I did my hair transplant six month ago from India. The hair growth till now was good and I see still some new hairs are growing. But along with new hairs growing I am having a very high rate of hair fall from the transplanted area. This is the first time I am having such a hair fall post surgery. I consulted my surgeon and he had suggested me to have Biotin capsules along with finasteride tablets and 5% Minoxidile. I would like to know if this is normal or serious issue.
Hair Fall After Six Months of Hair Transplant? (photo)
Doctor Answers (4)
Why your hair fell after the transplant and why it is important to stop hair loss progression and thicken thinned hair
The procedure of hair transplantation where hair is placed in between existing hair can cause a situation called shock loss. The combination of swelling and trauma can put hairs in an advanced stage called the telogen phase where the follicles are not actively growing. Eventually, they fall out and after several months, they start to re-grow. In addition, genetically susceptible hairs or hairs that are easily affected by dihydrotestosterone (DHT) may also continue to fall out even after a transplant.
In my practice, I use a material called extracellular matrix (ECM) made by ACell, and combine it with platelet-rich plasma (PRP) to treat both male and female pattern hair loss. This material has helped a lot of our patients around the world, particularly young people, not only treat the progression of hair loss, but reverse hair thinning. After the treatment, their hairs that appeared gone because of the effects of DHT thinning them were back thicker and fuller.
A year after the treatment, if our patients want more hair, we offer an option of hair transplantation. During the surgery, we use extracellular matrix for advanced healing in the donor area. I also use this material during the harvesting of the strip and the closure so that the incisions heal beautifully and the hair follicles that are transplanted flourish.
My suggestion for you is to be patient and wait until your hair grows. See how your hair is doing approximately after a year and make your decision at that time. I hope that was helpful and thank you for your question.
Web reference: http://nyhairloss.com
Hair loss 6 months after transplatation is not normal
You have not identified the timing of your photos, but I am assuming that the photo to the far right showing extreme thinning is the photo demonstrating the hair loss 6 months post-op.If this is true then you are most likely having an extreme form of telogen effluvium ( disruption of the hair growth cycle). This is not caused by the hair transplant surgery if it has started 5-6 months post -op.Even if it started 2-3 months post-op and has progressed this far, that would be abnormal and requires some medical investigation. If there are no medical problems detected, then use of minoxidil,Retin-A and either UVB laser or LED light therapy to help stimulate hair regrowth would be worthwhile.
Shedding Hair After Transplant
It is normal for the newly implanted hairs to shed around four weeks after the surgery. However, at six months post transplant, all graft-related loss should have taken place already. This is the time when your new hair should be growing in. Experiencing a continual loss of 50 to 100 hairs per day is normal—it’s a part of the healthy growth cycle of hair. But much more than that is unusual and should be looked into further.
You might also like...
Hair Loss After Transplant
You may lose some transplanted hair during the recovery phase. Propecia and /or Minoxidil can be used depending on your surgeon's preference. It appears that your density may be lacking a little but this is because your donor hair may not have the greatest density. Overall your result is very good.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.